Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 239, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 2, 2014, 3:41 PM CDT for Denton County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2014, 3:41 PM CDT (20:41 UTC)
- Expired
- Oct 2, 2014, 4:01 PM CDT
- In force
- 20 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 73 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 1:55 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1383 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
025 WUUS54 KFWD 022041 SVRFWD TXC121-022130- /O.NEW.KFWD.SV.W.0239.141002T2041Z-141002T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 341 PM CDT THU OCT 2 2014 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DENTON COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 430 PM CDT * AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JUSTIN...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KRUM AROUND 350 PM... SANGER AROUND 405 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3343 9711 3299 9721 3299 9740 3331 9739 TIME...MOT...LOC 2041Z 242DEG 28KT 3311 9725 $$ DUNN
1 follow-up statement
249 WWUS54 KFWD 022101 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 401 PM CDT THU OCT 2 2014 TXC121-022111- /O.CAN.KFWD.SV.W.0239.000000T0000Z-141002T2130Z/ DENTON TX- 401 PM CDT THU OCT 2 2014 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DENTON COUNTY IS CANCELLED... AT 401 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3343 9711 3299 9721 3299 9740 3331 9739 TIME...MOT...LOC 2101Z 242DEG 28KT 3318 9708 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:50 PM CDT, 51 minutes earlier.
Area forecast discussion, Oct 2, 2:50 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 250 PM CDT THU OCT 2 2014 .DISCUSSION... THE VIGOROUS SHORTWAVE DISTURBANCE AND COLD FRONT WERE NOW BEGINNING TO ENTER NORTHWEST PARTS OF THE AREA EARLY THIS AFTERNOON. A FEW SUPERCELL STORMS WITH LARGE HAIL AND DAMAGING WIND WERE ALREADY DEVELOPING ALONG A SECONDARY SURFACE TROUGH FROM BRIDGE PORT TO MUENSTER. THE ACTUAL COLD FRONT WAS LINGERING 50-75 MILES BACK TO THE WEST AND WAS JUST ENTERING NORTHWEST YOUNG COUNTY AS OF 2 PM. A SEVERE THUNDERSTORM WATCH WILL NOW BE IN EFFECT THROUGH 9 PM SOUTHEAST OF A GAINESVILLE...TO MINERAL WELLS TO GORMAN LINE. WE LOOK FOR THE SHORTWAVE TROUGH TO CONTINU TO PROGRESSIVELY MOVE THROUGH THE BASE OF THE LARGER SCALE CENTRAL U.S. LONGWAVE TROUGH THROUGH TONIGHT. AS LARGER SCALE ASCENT/DPVA CORRELATES ON TOP OF THE COLD FRONT...THE SYSTEM WILL ALLOW FOR A ZIPPER EFFECT OF STORMS DOWN THE COLD FRONT AND INTO CENTRAL TEXAS THROUGH LATE AFTERNOON. IN ADDITION TO THE FORCING...DEEP 30-35KT EFFECTIVE LAYER SHEAR AND A 80-90KT UPPER JET MAXIMUM WILL ALLOW STORM MOTIONS OF INDIVIDUAL SUPERCELLS ALONG THE DEVELOPING LINE TO MOVE NORTHEAST 20-30 MPH...WHILE THE SQUALL LINE ITSELF PROGRESSES EAST-SOUTHEAST AT 15-20 MPH. HAVE LEFT THE UPDATE HIGHER CHANCES FROM THIS PAST MORNING AND THE TRENDS FOR TONIGHT TO CONTINUE AS ALL IS FALLING INTO PLACE COVERAGE AND TIMING WISE. LOOK FOR STORMS TO DEVELOP SOUTH INTO CENTRAL TEXAS THROUGH 4-5 PM. WITH ENVIRONMENTAL FLOW THROUGH 1 KM REMAINING VEERED AHEAD OF THE STORMS...WE EXPECT A QUASI-LINEAR STORM MODE TO SET UP BY THE EVENING RUSH HOUR WITH DAMAGING WINDS TO 70 MPH...LARGE HAIL AND FREQUENT LIGHTNING BEING THE MAIN THREATS. THROUGH 6 PM...IF ANY STORM OUTFLOW ACTIVITY WAS TO INTERACT WITH ANOTHER CELL UPSTREAM... THEN AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT...BUT THE PROBABILITIES ARE FAIRLY LOW. THE SYSTEM AND ASSOCIATED SQUALL LINE WILL SPEED UP AND MOVE READILY EAST-SOUTHEAST INTO OUR FAR EAST/SOUTHEAST COUNTIES BY MID-LATE EVENING. BEHIND THE COLD FRONT...THE ATMOSPHERE WILL DRY RAPIDLY WITH CLEARING SKIES AND WINDS SHIFTING NORTHWEST 10 TO 15 MPH WITH LOCALLY HIGHER GUSTS. AFTER MIDNIGHT...HAVE LEFT SLIGHT CHANCES ACROSS THE FAR SOUTHEAST COUNTIES BUT IT IS LIKELY THIS AREA MAY BE DONE AS WELL BY THE MIDNIGHT HOUR. THE DRY AIR AND WEAKENING WIND SPEEDS OVERNIGHT WITH DECOUPLING WILL ALLOW FOR LOW TEMPERATURES IN THE 50S ACROSS MUCH OF THE AREA OUTSIDE OF LOWER 60S IN THE FAR SOUTHEAST ZONES. NORTHWEST WINDS WILL RAMP UP AGAIN BY LATE MORNING FRIDAY WITH PLEASANT AFTERNOON HIGHS 75-85 AFTER THE COOL START. THE DRY CONDITIONS AND LOW HUMIDITY VALUES WILL RESULT IN LIKELY HIGH FIRE DANGER ACROSS THE FAR NORTHWEST COUNTIES WHO MISS OUT ON MUCH OF TODAY/S RAINFALL. A BROAD SURFACE HIGH WILL DOMINATE THIS WEEKEND/S FORECAST WITH DRY AND NEAR SEASONAL TEMPERATURES. EACH DAY WILL START ON THE COOL SIDE DUE TO THE DRY AIRMASS IN PLACE. LOWS ACROSS RURAL AREAS ALONG AND NORTH OF I-20 WILL DROP WELL INTO THE 40S SATURDAY MORNING BEFORE WARMING BACK UP INTO THE UPPER 70S TO LOWER 80S. THE SURFACE HIGH SHIFTS SOUTHEAST OVER THE WESTERN GULF OF MEXICO SATURDAY NIGHT/SUNDAY. AFTER ANOTHER COOL START TO THE DAY SUNDAY IN THE 50S...SOUTHWEST WINDS AT THE SURFACE WILL WARM THE ENTIRE AREA BACK INTO THE 80S SUNDAY AFTERNOON. THE FORECAST GETS MURKY SUNDAY NIGHT INTO THE EARLY HALF OF NEXT WEEK. ANOTHER SHORTWAVE DISTURBANCE WILL MOVE WITHIN THE BASE OF THE BROAD MISSISSIPPI VALLEY LONGWAVE TROUGH AND TOWARD THE AREA. IN THE MEANTIME...ANOTHER COLD FRONT WILL MOVE INTO THE SOUTHERN PLAINS. THIS IS WHERE THE MODELS CONTINUE TO DIFFER. THE EUROPEAN 12Z RUN HAS BEEN SLOW TO ARRIVE THIS AFTERNOON BUT THE 00Z IS FURTHER SOUTH WITH THE SHORTWAVE AND MORE AMPLIFIED WITH THE AFOREMENTIONED LONGWAVE TROUGH...WHILE OTHER MODELS ARE NOT AS STRONG IN THAT REGARD. ANOTHER QUESTION MARK WILL BE MOISTURE... THOUGH NAM/GFS TIME SECTIONS INTO EARLY NEXT WEEK DO SHOW A GOOD RETURN FETCH OF MOISTURE BETWEEN 850-750MB. DOES THIS MEAN HIGH CONFIDENCE OF MORE RAIN? NO...BUT IT DOES MEAN ENOUGH MOISTURE ACROSS NORTHERN AND EASTERN COUNTIES FOR AT LEAST A LOW CHANCE FOR SHOWERS AND STORMS. I HAVE INSERTED JUST SLIGHT CHANCES FOR NOW...BUT EXPECT SEVERAL ADJUSTMENTS BETWEEN NOW AND EARLY NEXT WEEK AS MODELS TRY TO GET A BETTER HANDLE OF ALL STATED ABOVE. THE LONGWAVE TROUGH TO OUR NORTHEAST WILL LIFT AWAY AND DAMPEN THE CYCLONIC FLOW OVER THE AREA THE REMAINDER OF THE WEEK. AN INTENSIFYING UPPER HIGH IS EXPECTED TO BUILD OVER THE AREA WITH SURFACE LEE-SIDE PRESSURE FALLS OCCURRING ACROSS THE CENTRAL HIGH PLAINS. THE END RESULT WILL BE BREEZY AND WARMER WEATHER WITH HIGHS RISING ABOVE SEASONAL NORMALS ONCE AGAIN. 05/ && .AVIATION... /ISSUED 1229 PM CDT THU OCT 2 2014/ HI RES MODELS STILL FORECAST THE POSSIBILITY OF ISOLATED STORMS BEFORE THE MAIN FEATURE...SO WILL LEAVE THE VCTS IN FOR EARLY AFTERNOON. BEST TIMING STILL APPEARS TO BE 20Z-22Z IN METROPLEX AND AN HOUR LATER IN WACO. STORMS WILL PUSH ON OUT QUICKLY AND THEN NORTH WINDS AND CLEAR SKIES ARE EXPECTED FOR REST OF TAF PERIOD. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 59 82 51 79 59 / 20 0 0 0 0 WACO, TX 58 84 49 79 53 / 40 5 0 0 0 PARIS, TX 55 78 44 74 50 / 60 0 0 0 0 DENTON, TX 54 81 43 78 54 / 10 0 0 0 0 MCKINNEY, TX 56 81 43 77 52 / 30 0 0 0 0 DALLAS, TX 60 82 52 79 58 / 30 0 0 0 0 TERRELL, TX 58 82 47 78 54 / 50 0 0 0 0 CORSICANA, TX 60 83 49 78 55 / 60 5 0 0 0 TEMPLE, TX 58 85 50 79 53 / 50 5 0 0 0 MINERAL WELLS, TX 54 82 44 79 54 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /05
Hazardous weather outlook, Oct 2, 2:04 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 204 PM CDT THU OCT 2 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 204 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS DEVELOPING THIS AFTERNOON WEST OF INTERSTATE 35 WILL INCREASE IN COVERAGE AS THEY SWEEP EAST ACROSS NORTH TEXAS. THE HIGHEST COVERAGE IS EXPECTED ALONG AND EAST OF INTERSTATE 35/35W LATE AFTERNOON THROUGH EVENING. THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS NORTH AND CENTRAL TEXAS EAST OF A LINE FROM MONTAGUE TO EASTLAND. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EASTERN PORTIONS OF NORTH TEXAS SUNDAY EVENING THROUGH MONDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING ACROSS THE REGION.
In the hours before
Local storm report, Oct 2, 3:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL DENTON 33.22N 97.15W
10/02/2014 E1.00 INCH DENTON TX AMATEUR RADIO
UNT CAMPUSLocal storm report, Oct 2, 3:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 N DENTON 33.25N 97.15W
10/02/2014 E1.75 INCH DENTON TX AMATEUR RADIO
288 AND I-35 ON THE NORTH SIDE OF DENTONLocal storm report, Oct 2, 3:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL DENTON 33.22N 97.15W
10/02/2014 E1.00 INCH DENTON TX ASOSLocal storm report, Oct 2, 3:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 6 SW FORT WORTH 32.69N 97.41W
10/02/2014 E0.88 INCH TARRANT TX AMATEUR RADIO
NICKEL HAIL AND 50 MPH WINDS NEAR I-820 AND CAMP BOWIE.Local storm report, Oct 2, 3:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG 6 SW FORT WORTH 32.69N 97.41W
10/02/2014 TARRANT TX AMATEUR RADIO
3-4 INCH TREE LIMBS DOWNED NEAR BYANT IRVING AND CAMP
BOWIELocal storm report, Oct 2, 3:41 PM CDT, 0 minutes before
Thursday 02 October 2014
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL JUSTIN 33.08N 97.30W
10/02/2014 E1.75 INCH DENTON TX AMATEUR RADIO
GOLFBALLS AT THE TEXAS MOTOR SPEEDWAYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 11:41 PM CDT | Special Weather Statement | FWD | Young | 34 min |
| Oct 2, 1:50 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 55 min |
| Oct 2, 2:20 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Oct 2, 2:42 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 63 min |
| Oct 2, 3:10 PM CDT | Special Weather Statement | FWD | Comanche | 35 min |
| Oct 2, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 62 min |
| Oct 2, 3:18 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 57 min |
| Oct 2, 3:23 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 67 min |
| Oct 2, 3:54 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 66 min |
| Oct 2, 3:59 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 61 min |
| Oct 2, 4:14 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 61 min |
| Oct 2, 4:21 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 54 min |
| Oct 2, 4:23 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman, Rockwall | 52 min |
| Oct 2, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 18 min |
| Oct 2, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 52 min |
| Oct 2, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 51 min |
| Oct 2, 4:58 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 62 min |
| Oct 2, 5:02 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 58 min |
| Oct 2, 5:09 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Rains, Van Zandt | 52 min |
| Oct 2, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 63 min |
| Oct 2, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 49 min |
| Oct 2, 6:14 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.